# SDR IXXA0000021

- Difficulty date: June 8, 2000
- Submitted: June 12, 2000
- Operation: Air carrier
- Aircraft: N8974U
- Make and model: Doug DC-8-62
- Aircraft serial: 46110
- Aircraft time: 52,032 hours, 15,703 cycles
- System (JASC): 2110 · Cabin Compressor System
- Part: Seal
- Condition: Leaking
- Location: Turbo Compressor
- Part time: 52,032 hours, 15,703 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: O

## Discrepancy

EN ROUTE FROM QPG TO OKO, WHEN THE FLIGHT CREW TURNED ON THE NUMBER ONE TURBO COMPRESSOR A SQUEAL WAS HEARD AND AN ODOR WAS SENSED IN THE COCKPIT.  THE FLIGHT CREW SECURED THE TURBO COMPRESSOR, THE ODOR SUBSIDED.  THE FLIGHT CONTINUED TO OKO FOR AN UNEVENTFUL LANDING.  MAINTENANCE INSPECTED THE TURBO COMPRESSOR LOCATING A DEFECTION OIL SEAL ON THE OIL TANK.  MAINTENANCE REPLACED THE SEAL, PERFORMED A SUCCESSFUL OPERATIONAL TEST IN ACCORDANCE WITH THE MAINTENANCE MANUAL.  THE AIRCRAFT WAS RETURNED TO SERVICE.
